MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY SHELLS; HIP ACETABULAR SHELL

MEDACTA INTERNATIONAL SA MPACT DOUBLE MOBILITY SHELLS; HIP ACETABULAR SHELL
Model Number 01.32.150MB
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 august 2024: lot 2249708: (b)(4) items manufactured and released on 18-jul-2023.Expiration date: 2028-07-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection performed by r&d manager: from the received parts, no particular signs were visible, especially in the dm polyethylene liner and ceramic ball head.On the acetabular cup, only some stains of blood and other bone/fibrotic tissue were present.From the received parts it is not possible to determine the root cause of the event.
 
Event or Problem Description
At 9 months from the primary, the patient came in reporting pain due to a loose cup and the cause is unknown.The surgeon revised the head, cup and liner.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Additional devices involved batch review performed on 30 september 2024: liner: mpact dm double mobility hc liner 28/dme (k092265) lot 2305338: (b)(4) items manufactured and released on 21-jun-2023.Expiration date: 2028-06-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Ball heads: mectacer biolox delta ceramica 12/14 ø 28 biolox delta ceramic ball head 12/14 ø 28 size s -3.5 (k112115) lot 2335080: (b)(4) items manufactured and released on 29-aug-2023.Expiration date: 2028-07-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Updated device sales: batch review performed on 30 september 2024 cup: mpact double mobility acetabular shell ø50 (k143453) lot 2249708: (b)(4) items manufactured and released on 18-jul-2023.Expiration date: 2028-07-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Updated visual inspection: from the received parts, no particular signs were visible, especially in the dm polyethylene liner and ceramic ball head.On the acetabular cup, only some stains of blood and other bone / fibrotic tissue were present.From the received parts it is not possible to determine the root cause of the event.Looking at the liner, the yellowing is probably due to lipid absorption that occurred during the patient's normal activity.

Brand Name
MPACT DOUBLE MOBILITY SHELLS
Common Device Name
HIP ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20088978
Report Number3005180920-2024-00686
Device Sequence Number12676343
Product Code LPH
UDI-Device Identifier07630030860966
UDI-Public07630030860966
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.32.150MB
Device Catalogue Number01.32.150MB
Device Lot Number2249708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight63 KG
Patient RaceWhite